Bowels : Hello Ladies I need your help yet again... - My Ovacome

My Ovacome
13,328 members15,971 posts

Bowels

lyn1987
lyn1987

Hello Ladies I need your help yet again! - I had my 2nd dose of chemo 7 days ago - the last two days I have been emptying my bowels an extraordinary amount but only twice a day - this evening I have quite a lot of bright red blood in the toilet pan. No pain and am feeling well generally. Should I be concerned or do you think the quantity has caused a tear? Any help greatly appreciated. Thank you Lyn xx

15 Replies
oldestnewest

Maybe ring your oncology department. were you very constipated before the blood or did you have piles, do you need movicol to help you to go.

lyn1987
lyn1987
in reply to coksd

I was badly constipated but been going normally since I started a low residue diet, with the occasional movicol helping out. I will ring tomorrow as feel ok at the mo. I never seem to have a lot of luck when I ring with a question, my onc nurse is always in clinic, but to be fair she does phone back......eventually.

coksd
coksd
in reply to lyn1987

Ya I know its the same with me if I ring they are either on the wards in clinic and they do ring back see how you go over night and if the bowel is clear in the morning give them a call anyway just to see.

Emptying my bowels more frequently happened to me too, different from the diarrhoea episodes but definitely looser and more frequent. However no sign of blood at all. I think you need to get advice from your clinic, possibly urgently. Do you have an emergency number out of normal office hours? If not for your CNS but perhaps your chemo ward nurses?

I would ring your chemo hotline! It may just be they you’ve developed piles with being constipated but if your platelets are low with chemo bleeding can become an issue x better to be safe than sorry xx

lyn1987
lyn1987
in reply to BeeWild

Many thanks for the reply I just looked up about platelets and yes it could be that, as I have slight anemia, I will give the hotline a buzz in the morning. Lyn x

BeeWild
BeeWild
in reply to lyn1987

Yeah please do xx

Agree with what's been said. Blood in stool is not something I would disregard. Better get it checked asap.

For me, chemo (or Avastin; not sure yet) causes rather colourful stool (very creative) and at time diarrhea.. but no blood. All the best, Lyn. Xx, Maus.

Any blood should be checked out as a matter of urgency in my opinion, speak to your team sooner rather than later, there may well be a perfectly rational cause but I feel it’s always best to seek advice ASAP. Good luck and please let us know how you get on. ❤️Xx Jane

Hi Jane - awaiting specialist nurse to return my call, feeling a bit of a fraud as all ok today, and am feeling very well. Beginning to wonder if maybe I have piles. Oh well if I don't hear from them (also left message for a McMillan Nurse to ring me back) I have my next blood test booked for the 14th, low platelets will show up then. In the meantime I have been advised to keep a diary so I can relay to the chemo team exactly what is happening....or not! Hopefully it is nothing serious - fingers crossed. Lyn xx

Cropcrop
Cropcrop
in reply to lyn1987

I know this isn’t the same thing but my ovarian cancer was diagnosed when I went to my doctor with a vaginal bleed that I shouldn't have had, it only lasted less than 12 hours but because I acted promptly I was diagnosed early at 1c3. Your bleed may be due to something as simple as piles but it still needs checking, we really don’t bleed for no reason. Please have it checked before the 14th. ❤️Xx Jane

Yea agreed always if any blood get checked...I know it's a rigmoral getting thru but worth it. If it's just from wiping then tear or piles maybe but in the pan...nope get checked could be a bowel tear...good luck hun xx

lyn1987
lyn1987
in reply to Angie-69

Hi Angie - the very fact that no-one else has suffered the same has made me realize something is wrong inside, have spoken to the chemo team and they suspect low platelets, off for a blood test tomorrow, If it is low and doesn't rise back up by next chemo date they said they will probably lower the dose or delay chemo for another week.........what a nuisance! Not sure what happens if Platelets are not low, have been ok today so maybe not too urgent.......hopefully, but I agree it does need investigation.

Lyn x

Angie-69
Angie-69
in reply to lyn1987

Good stuff glad you followed it up...best of luck I hope it is platelets...makes sense damn chemo messes with everything eh . My bowels are awful been sick 2 weeks with caelyx...diaoreah and vomitting 2 weeks I'm as weak as a kitten. Good luck xxx

lyn1987
lyn1987
in reply to Angie-69

Hi Angie sorry to hear you are unwell, If you can stomach it try Guinness, my Irish Grandmother swore it cured all ailments, not sure about that but it is packed with Iron. Hope you are feeling better soon. Lyn x

You may also like...